Thyroid Disease Forum banner
21 - 40 of 62 Posts

·
Premium Member
Joined
·
7,065 Posts
Eh.

I was severely hypo and still ran everyday and also rode my horse everyday. People react differently. My biggest issue was joint pain.
 
  • Like
Reactions: FloraD

·
Registered
Joined
·
39 Posts
Discussion Starter · #22 ·
Hello - I had more blood draws today, the results seem strange since after increasing levothyroxine from 25 mcg to 50 mcg, the TSH and F-T4 got worse. Can anyone tell me what it could mean? I am glad that my LDL decreased from 160 to 134, but my Ferritin decreased from 53.1 (1/5/18) to 22.7 (3/19/18).

TSH (.5-4.5)

3.47 1/5/18

3.30 2/16/18 after 25 mcg synthroid for 4 weeks

3.35 3/19/18 after 50 mcg synthroid for 4 weeks

F-T3 (2.77-5.27)

3.28 1/17/18

3.43 2/16/18 after 25 mcg synthroid for 4 weeks

3.49 3/19/18 after 50 mcg synthroid for 4 weeks

F-T4 (.78-2.19)

0.81 1/17/18

1.01 2/16/18 after 25 mcg synthroid for 4 weeks

0.82 3/19/18 after 50 mcg synthroid for 4 weeks

Thank you!
 

·
Premium Member
Joined
·
7,065 Posts
You mentioned being sleepy/lazy in your other posts. Has your activity levels changes at all since the increase in dose?
 

·
Registered
Joined
·
39 Posts
Discussion Starter · #24 ·
I am less active these past 2 weeks; I used to get my 10,000 steps in of walking every day, but these last 2 weeks, only 2 out of 14 days. This is related to my work schedule (60 hour work weeks), though I am exhausted every night and feel that I'm not getting enough sleep and can't fall asleep very well (job stress) even though I am tired. My heart pounds in the evening, but this happens every year January-April 15th due to work; i.e. it happened in years past when I was not on levothyroxine. My heart does not pound during the day/at work; only in the evenings.
 

·
Premium Member
Joined
·
7,065 Posts
Well, it was a shot in the dark! :)

The thing with thyroids is it isn't a straight trajectory. Sometimes your body is lower in hormone than you realize...when you "feed" it, it "eats" it up a lot quicker.

You can give it another two weeks so that you can officially say you hit the six week mark, but in the long run, you will likely need a dose increase.
 
  • Like
Reactions: FloraD

·
Registered
Joined
·
39 Posts
Discussion Starter · #26 ·
I heard back from the Doctor's office today about a slight increase in my Synthroid prescription.

I had taken 25 mcg for 4 weeks, and then 50 mcg for 4 weeks. My TSH (3.30 to 3.35) and FT4 (1.01 to .82) got worse these past 4 weeks while FT3 improved slightly (3.43 to 3.49). My ferritin decreased from 53.1 to 22.7 over the past 6 weeks.

Now she has prescribed 50 mcg Monday-Friday, and 75mcg Sat-Sun. I thought the Dr. would go straight to prescribing 75mcg for 7 days a week since my FT4 and TSH got worse this week.

Does the thyroid hormone process use up iron or prevent iron from being absorbed?? Wondering why my ferritin would decrease (though my iron serum/total iron binding capacity is 46%; I read that over 45% is 'iron overload'?)
 

·
Registered
Joined
·
39 Posts
I had new labs today after 4 weeks of 50 mcg synthroid M-F and 75 mcg Sat-Sun. I also stopped taking a kelp supplement because I didnt know if it was helping or hurting things.

Here are the new labs:

TSH
2.72 (improved from 3.35)

F-T4
.86 (improved from .82)

F-T3
2.54 (dropped from 3.48)

Ferritin
23.6 (improved from 22.7)

Lipids
TC 228
Triglycerides 74
HDL 99
LDL 114

The FT3 is below the range (bottom of range is 2.77). This is lower than when before I started synthroid. I wonder what this all means.
 

·
Super Moderator
Joined
·
6,662 Posts
Kelp is not wise To take with autoimmune thyroid disease. The kelp is likely affecting your thyroid hormone levels

Be sure to avoid calcium and ito. Supplements 4 hours either side of your levothyroxine too.
 

·
Registered
Joined
·
39 Posts
Discussion Starter · #29 ·
I stopped taking kelp and calcium supplements a month ago.

Any thoughts on what could cause the FT3 to drop so much?
 

·
Premium Member
Joined
·
7,065 Posts
Those labs are perplexing...

I think you need to try 75mcgs seven days a week.
 
  • Like
Reactions: FloraD

·
Registered
Joined
·
39 Posts
Discussion Starter · #31 ·
Wow, I am very frustrated. The nurse messaged me that the Dr. says she reviewed my labs, and I need no changes to my medication, and to retest in 3-4 MONTHS.

This is the general practitioner doctor who told me in January that endos aim for a TSH of around 1.5 and that's what she would do, too. My TSH is 2.7, and FT3 below range and FT4 at the bottom of the range. My morning pulse today was 47, my morning temperature was 96.6, I am very tired and lack energy during the day.

I messaged back and asked for 75 mcg 5 days a week, and 50 mcg 2 days a week (trying to compromise) and to retest in 4 weeks.

I'll report back when I get a response.
 

·
Registered
Joined
·
39 Posts
Discussion Starter · #32 ·
I just heard back from the nurse and she says that 'given my concerns, the doctor will prescribe 75 mcg for Mon-Fri and 50 mcg Sat-Sun and retest in 1 month.
 

·
Registered
Joined
·
39 Posts
Discussion Starter · #33 ·
I am going for labs again on 5/18. I'm requesting B12 level for the first time.

Does it make since to repeat the thyroid antibodies labs? I had them done in January and they were present, but 'within range'.

For several weeks now I have had an occasional feeling/twinge or sensation in my lymph node(s) on the front right side of my neck. What could that be?

I haven' yet asked for an ultrasound, which was suggested on this board earlier since my antibodies are positive.
 

·
Premium Member
Joined
·
7,065 Posts
I wouldn't bother re-testing antibodies. They will likely be there. Whether or not they've increased or decreased won't really matter that much. You should focus on free t3 and free t4 to dose.

I'm a big believer in having a baseline ultrasound done if you have an autoimmune thyroid condition.
 

·
Registered
Joined
·
39 Posts
Thank you for the input.

The Dr. did not approve Lipids and did not approve Antibodies, but did approve TIBC, Ferritin, CBC, Vitamin D OH 25, B12 (in addition to the already-approved TSH, FT4, FreeT3).

After I get the results on Thursday/Friday, I will ask about getting a baseline ultrasound.
 

·
Premium Member
Joined
·
7,065 Posts
Great -- good luck!
 

·
Registered
Joined
·
39 Posts
Lab results after taking 75 mcg Synthroid Monday-Friday and 50 mcg on Saturday and Sunday for 4 weeks. (Previous month was 50 mcg M-F and 75 mcg Sat-Sun):

TSH 1.63
FT4 1.05 (.78-2.19); 19th percentile
FT3 3.52 (2.77-5.27); 30th percentile

I am concerned my doctor will think I don't need an increase since TSH is between 1 and 2. My frees have not improved much since 4 months ago.

Here are my original labs from January before starting Synthroid:

TSH 3.47
FT4 0.81 (2nd percentile)
FT3 3.28 (20th percentile)

Any advice what I should say to my doctor? I basically feel just as lethargic/tired as before. Should I ask for 75 mcg for 7 days a week since FT3 (30th percentile) and FT4 (19th percentile) are still low?

What is the optimal TSH I should shoot for - 1.0? Between 1-1.5?

Thank you.
 

·
Registered
Joined
·
39 Posts
The nurse called and says to stay on the 75 mcg M-F and 50 mcg Sat-Sun for 4 more weeks.

She said this is because TSH came down to 1.6 and because it can take more than 4 weeks for full effect of a dosage change (didn't tell her about a PubMed study that it only takes 3.5 weeks).

She said I only need TSH checked in 4 weeks because the FT3 and FT4 are somewhat steady. I felt incredulous! I explained to her that they are supposed to increase (and not stay steady) and are around the bottom quartile but should be 50-75 percentile.

I told her TSH is not a thyroid hormone. I told her FT3 and FT4 are thyroid hormones and are still low, and I am still having symptoms.

Sheesh!

Update: FT3 and FT4 labs now approved for 4 weeks from now.

(I also discussed my abnormally high B12 result with the nurse. I told her that since B12 is water soluable, any excess is excreted in the urine so it is unusual to have a high result (lab value just shows 'greater than 1,000'). She was unconcerned and said it can take a few years after stopping a multivitamin to return B12 to normal. This does not sound right to me - while B12 is nontoxic and excess is excreted in the urine, having a high B12 level can mean liver/kidney problems. Not sure what my next step is here).
 

·
Registered
Joined
·
39 Posts
I had labs today after continuing for another 4 weeks on the same dose (75 mcg M-F and 50 mcg Sat-Sun).

The results were disappointing. It has been 5 months since I started taking Synthroid with not much improvement.

TSH 2.04

FT3 3.22

FT4 .91

Posting here for comments/suggestions.

It feels pointless to have spent 5 months and $300-$400 on co-pays for next to no change.
 
21 - 40 of 62 Posts
Top